Asymptotic behavior of large solutions to \(H\)-systems with perturbations. (English) Zbl 1116.35048

Summary: Let \(\Omega\subset\mathbb R^2\) be a bounded smooth domain. In this paper, we study the existence and the asymptotic behavior of solutions to the following Dirichlet problem of \(H\)-systems with perturbations: \[ \begin{cases} \Delta u=2u_{x_1}\wedge u_{x_2}-\varepsilon u\quad\text{in }\Omega,\\ u|_{\partial\Omega}=0,\end{cases}\tag{\(P_\varepsilon\)} \] where \(u=(u^1,u^2,u^3)\in H_0^1(\Omega;\mathbb R^3)\) and \(\varepsilon\in\mathbb R\).
We prove that for \(\varepsilon\in(0,\lambda_1)\) (\(\lambda_1\) denotes the first eigenvalue of \(-\Delta\) acting on \(H_0^1(\Omega;\mathbb R^3)\)), \((P_\varepsilon)\) admits at least one solution \(\overline u_\varepsilon\not \equiv 0\), which blows up at exactly one point in \(\Omega\) as \(\varepsilon\to 0\). We also characterize the location of the blowup point as the minimum point of a certain function defined on \(\Omega\), and give the exact blowup rate of \(\|\nabla\overline u_\varepsilon\|_{L^\infty(\Omega)}\) as \(\varepsilon\to 0\).


35J55 Systems of elliptic equations, boundary value problems (MSC2000)
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI


[1] Brezis, H, Some variational problems with lack of compactness, Proc. sympos. pure math., 45, 1, 165-201, (1986)
[2] Brezis, H; Coron, J.M, Multiple solutions of H-systems and Rellich’s conjecture, Comm. pure appl. math., 37, 149-187, (1984) · Zbl 0537.49022
[3] Brezis, H; Coron, J.M, Convergence of solutions of H-systems or how to blow bubbles, Arch. rat. mech. anal., 89, 21-56, (1985) · Zbl 0584.49024
[4] Brezis, H; Nirenberg, L, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. pure appl. math., 36, 437-477, (1983) · Zbl 0541.35029
[5] H. Brezis, L.A. Peletier, Asymptotics for elliptic equations involving critical growth, Partial differential equations and calculus of variations, Vol.1, Progress, Nonlinear Differential Equations Appl. Birkhaüser Boston, Boston, MA, 1989, pp. 149-192.
[6] Flucher, M; Wei, J, Semilinear Dirichlet problem with nearly critical exponent, asymptotic location of hot spots, Manuscripta math., 94, 337-346, (1997) · Zbl 0892.35061
[7] Han, Z.C, Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent, Ann. inst. H. Poincaré, 8, 159-174, (1991) · Zbl 0729.35014
[8] Isobe, T, On the asymptotic analysis of H-systems, I: asymptotic behavior of large solutions, Adv. differential equations, 6, 513-546, (2001) · Zbl 1142.35345
[9] Isobe, T, On the asymptotic analysis of H-systems, iithe construction of large solutions, Adv. differential equations, 6, 641-700, (2001) · Zbl 1004.35050
[10] Mou, L, Uniqueness of energy minimizing maps for almost all smooth boundary data, Indiana univ. math. J, 40, 363-392, (1991) · Zbl 0734.58017
[11] Pohozaev, S, Eigenfunctions of the equation δ u = λf(u), Soviet math. dokl., 6, 1408-1411, (1965) · Zbl 0141.30202
[12] Rey, O, Proof of two conjectures of H. Brezis, L.A. peletier, Manuscripta math., 65, 19-37, (1989) · Zbl 0708.35032
[13] Rey, O, The role of the Green’s function in a non-linear elliptic equation involving the critical Sobolev exponent, J. funct. anal., 89, 1-52, (1990) · Zbl 0786.35059
[14] Struwe, M, Variational methods, applications to nonlinear partial differential equations and Hamiltonian systems, (1996), Springer Berlin · Zbl 0864.49001
[15] Takahashi, F, Multiple solutions of H-systems on some multiply-connected domains, Adv. differential equations, 7, 365-384, (2002) · Zbl 1126.35325
[16] F. Takahashi, On the location of blow up points of least energy solutions to the Brezis-Nirenberg equation, Funkcialaj Ekvacioj, 47 (2004) 145-166. · Zbl 1155.35006
[17] Wei, J, Asymptotic behavior of least energy solutions to a semilinear Dirichlet problem near the critical exponent, J. math. soc. Japan, 50, 139-153, (1998) · Zbl 0906.35016
[18] Wente, H, The differential equation δ x = 2hxu ∧ xv with vanishing boundary values, Proc. amer. math. soc., 50, 59-77, (1977)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.